Wyoming, 2025High Wind in Wyoming, November 10 to 11, 2025
November 10 to 11, 2025 · NWS CYS · 4 events in 4 counties and zones
Marginal high winds occurred across the typical wind prone regions of southeast Wyoming. Gusts peaked in the upper-60s mph.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Marginal high winds occurred across the typical wind prone regions of southeast Wyoming. Gusts peaked in the upper-60s mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Nov 10, 3:54 PM MST, 5 hours 28 minutes earlier. Its key messages:
- Generally dry and quiet weather expected for much of the week. Locally strong winds expected for the southeast Wyoming wind prone areas late Monday and into Tuesday.
- Warming trend Monday through Wednesday with high temperatures returning to the upper 50s to upper 60s.
- A trough will move into the area later this weekend with chances for precipitation and cooler temperatures.
Area forecast discussion, Nov 10, 3:54 PM MST, 5 hours 28 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
354 PM MST Mon Nov 10 2025
.KEY MESSAGES...
- Generally dry and quiet weather expected for much of the week.
Locally strong winds expected for the southeast Wyoming wind
prone areas late Monday and into Tuesday.
- Warming trend Monday through Wednesday with high temperatures
returning to the upper 50s to upper 60s.
- A trough will move into the area later this weekend with
chances for precipitation and cooler temperatures.
&&
.SHORT TERM /THROUGH TUESDAY NIGHT/...
Issued at 218 PM MST Mon Nov 10 2025
The forecast remains on track for a high wind event in the
southeast Wyoming wind prones this evening through Tuesday
morning. Current observations already show winds picking up
around Arlington and the South Laramie Range with gusts over 50
MPH. The gusts will continue to increase in frequency and
magnitude as an approaching upper-level disturbance from the
northwest strengthens MSLP gradients. Both 850 and 700 mb CAG to
CPR height gradients have also strengthened, increasing the
likelihood of high winds overnight. In response, winds aloft
will increase, maxing out at about 60 kts overnight. Strong
subsidence is evident over the wind prones so these winds should
not have any problems making it down to the surface. A strong
mountain wave signature is also seen in a cross section over the
South Laramie Range of the omega field and potential
temperature. Based on these variables and in-house guidance, the
strongest winds will likely be between 8 PM tonight and 8 AM
Tuesday morning. High Wind Warnings kick in this evening and
continue overnight. Wind gusts between 60 and 70 MPH will be
possible at Arlington, Bordeaux, and the South Laramie Range and
foothills.
High winds will likely linger through the morning hours on
Tuesday as gradients remain steep. Winds will weaken with high
wind headlines coming offline early in the afternoon as a "cool"
front associated with the upper-level disturbance moves across
the CWA from the northwest. This weak front will cause gradients
to relax, thus decreasing winds through the afternoon hours on
Tuesday. Despite the "cool" front, temperatures on Tuesday will
be roughly the same as today, with above average highs in the
50s and 60s. This is likely in part due to downsloping winds
keeping conditions on the mild side. The CWA will still be under
the influence of an upper-level ridge so dry conditions are
expected during the day and into the overnight hours.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 218 PM MST Mon Nov 10 2025
A quick look in the extended shows a fairly tame forecast. An
upper-level ridge will be in place over most of western CONUS
through the end of the work week. This will ensure that warm and
dry air stays locked over the region at least through Friday.
Above average high temperatures in the 50s and 60s can be
expected, with perhaps a few 70s making it into the Nebraska
panhandle. Subsidence under the ridge will keep precipitation at
bay through at least Thursday, and perhaps even Friday.
Deterministic models show a strong cut-off low pressure system
moving through Arizona and New Mexico this weekend. The far
south placement of the low has deterministic models showing
little to no precipitation in the CWA this weekend. As a result,
lowered PoPs below NBM guidance, but still kept higher PoPs in
the Snowy and Sierra Madres to account for some orographic lift
and mid-level moisture. Although confidence in precipitation is
low for the weekend, confidence is high for cooler temperatures.
A trough will still move across the region over the weekend,
ushering in cooler air aloft. However, the air aloft does not
appear to be that cold, so temperatures over the weekend will
likely still be around average for mid-November.
&&
.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 354 PM MST Mon Nov 10 2025
Main aviation concern for this TAF period will be strong gusty
winds this evening and overnight at southeast Wyoming terminals.
Wind gusts over 30 kts will be possible at times. Winds will
also increase aloft, which could lead to areas of LLWS in both
Wyoming and the Nebraska panhandle. High clouds are expected to
continue overnight, but should not cause any impacts. VFR
conditions are expected.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Warning from 8 PM this evening to 11 AM MST Tuesday
for WYZ106-116-117.
High Wind Warning until 2 PM MST Tuesday for WYZ110.
NE...None.
&&
SHORT TERM...SF
LONG TERM...SF
AVIATION...SFHazardous weather outlook, Nov 10, 2:24 PM MST, 6 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
224 PM MST Mon Nov 10 2025
NEZ002-003-019>021-054-055-095-096-WYZ101>119-112130-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
224 PM MST Mon Nov 10 2025
This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.
.DAY ONE...THIS AFTERNOON AND TONIGHT
- Generally dry and quiet weather expected for much of the week.
Locally strong winds expected for the southeast Wyoming wind
prone areas late Monday and into Tuesday.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
- Warming trend Monday through Wednesday with high temperatures
returning to the upper 50s to upper 60s.
- A trough will move into the area later this weekend with
chances for precipitation and cooler temperatures.
.Spotter information statement...
Spotter activation will not be needed.
High Wind, North Snowy Range Foothills
- When
- November 10, 9:22 PM MST to November 11, 10:16 AM MST
- Where
- North Snowy Range Foothills forecast zone
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.675, -106.327 (the zone’s center; the record gives no point)
The Strouss Hill WYDOT sensor (WY25) 15 miles north-northeast of Centennial reported a wind gust of 65 mph at 2:16am on November 11th.
High Wind, South Laramie Range
- When
- November 10, 10:36 PM MST to November 11, 2:02 AM MST
- Where
- South Laramie Range forecast zone
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The SHERWS UPR sensor (UR535) 2 miles west-northwest of Buford reported a wind gust of 72 mph at 2:01am on November 11th.
High Wind, Central Laramie Range and Southwest Platte County
- When
- November 11, 12:12 AM MST to 12:42 AM MST
- Where
- Central Laramie Range and Southwest Platte County forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 41.698, -105.127 (the zone’s center; the record gives no point)
The Bordeaux WYDOT sensor (KBRX) 9 miles south of Wheatland reported a wind gust of 60 mph at 12:42am on November 11th.
High Wind, South Laramie Range Foothills
- When
- November 11, 1:12 AM MST to 1:38 AM MST
- Where
- South Laramie Range Foothills forecast zone
- Measured
- 57 kt (66 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 41.481, -105.207 (the zone’s center; the record gives no point)
The EMKAY UPR sensor (UP226) 14 miles west-southwest of Cheyenne reported a wind gust of 66 mph at 1:38am on November 11th.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Kentucky, November 10, 20251 death · 3 injured · 2 events
- Winter Weather in Indiana, November 10, 20252 injured · $50,000 · 1 event
- Winter Weather in Indiana, November 10, 2025$80,000 · 5 events
- Heavy Snow and Winter Weather in West Virginia, November 10 to 11, 202536 events
- Winter Weather in Kentucky, November 10, 2025$25,000 · 1 event
- Winter Weather in Ohio, November 10, 202520 events
- Frost and Freeze in Alabama, November 10 to 11, 202511 events
- Heavy Snow and Winter Weather in Tennessee, November 10 to 11, 20259 events
- Winter Weather in North Carolina, November 10 to 11, 20258 events
- High Wind in Montana, November 10, 202581 kt wind · 8 events
- Lake-Effect Snow and Winter Weather in Pennsylvania, November 10 to 11, 20258 events
- Winter Weather in Vermont, November 10, 20256 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1297912, 1297913, 1297911, 1297914.